MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH MOBILETT MIRA MAX; SYSTEM, X-RAY, MOBILE

SIEMENS HEALTHCARE GMBH MOBILETT MIRA MAX; SYSTEM, X-RAY, MOBILE
Model Number 10594738
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Fell (4014)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3, h6: initial corrective actions/preventive actions implemented by the manufacturer: no general problem has been detected for the installed base which requires an immediate action.The collimator was replaced at the affected site.Manufacturers preliminary analysis: currently it is not clear why the collimator became detached from the system.Investigation is ongoing.A supplemental report will be submitted if additional information becomes available upon the completion of the investigation.
 
Event or Problem Description
The collimator detached from the mobilett mira max system and fell.Even though no injury was communicated in this case, it is assumed that in worst case scenario a minor to serious injury might be the outcome if a person were hit by a falling collimator.
 
Additional Manufacturer Narrative
H3, h6: the described issue was investigated in detail.According to the initially available information, the whole collimator came loose and finally fell while the operator was positioning it during a patient case.Neither the operator nor the patient was injured.It was furthermore stated that one of the set screws came undone.It is initially assumed that one of the four collimator fixation clamps was not correctly tightened to hold the collimator on the flange.No mechanical defects could be detected on the provided images.The affected collimator (material number 10519819) was replaced on site to solve the issue.Shs internal post market surveillance does not indicate a general problem for the affected part.The complaint collimator was returned and further investigated with the following results: the collimator cover showed mechanical defects from having fallen on the floor.One side of the metal bracket (to fix the collimator cover) was completely broken on both sides.This part was completely missing.It is assumed that this bracket broke when the collimator fell.This part has no impact on the fallen collimator problem.Both collimator knobs were broken.Improved collimator knobs were introduced in (b)(6) 2022.Since the knobs were last replaced in (b)(6) 2020, it is assumed that the old version of the collimator knobs was used.These parts have no impact on the fallen collimator problem.All four fixation clamps (used to fix the collimator on the single tank flange) were fully functional.Some magnesium residues and scrub marks were found on the clamps.This might indicate that the clamps were grinding against the flange during collimator rotation.Normally, the collimator is fixed on the single tank flange and the flange can spin.This might indicate that the collimator was not correctly fixed on the single tank flange.There was no obvious hardware defect on the fixation clamps that could explain the collimator fall.It is therefore assumed that the collimator fell because it was incorrectly fixed on the single tank flange during a service intervention prior to this incident (e.G., fixed in an incorrect angle, so that at least two clamps were not able to hold the collimator over time).On the affected system, several parts of the collimator were replaced in (b)(6) 2023.To be able to replace those parts, it is necessary to unmount the collimator cover.In this case, an existing problem with the collimator fixation could normally be detected because the collimator cover must be remounted.Per the system manual, during maintenance, the collimator should always be checked for visible damage and ensure tight seating (fixed screws).According to the information received, the last maintenance on the affected system was performed in (b)(6) 2023.No details were provided.It could not be clarified if the customer performed the daily checks on the system.With the daily checks, an upcoming problem with the collimator fixation could be detected before the system is taken to a patient for an examination.The daily checks are requesting to perform the following pre-checks on the system to ensure that the system is operating safely: check the single-tank / arm movement.Check whether the x-ray tube assembly and the articulated arm system retain in the desired position yet are still easy to move.Check whether the collimator rotates around the beam axis.The service documentation has been checked.The replacement of parts instruction has already been updated to describe all relevant steps in more detail.The updated instruction has been available since (b)(6) 2023.The service engineers involved in service activities on the collimator prior to the incident have been informed of the updated instructions.The complaint is closed with this statement.

Brand Name
MOBILETT MIRA MAX
Common Device Name
SYSTEM, X-RAY, MOBILE
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1
or rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1
or rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
rebecca tudor
40 liberty blvd., mc 65-1a
malvern, PA 19355
4843234198
MDR Report Key17772975
Report Number3004977335-2023-00118
Device Sequence Number7219421
Product Code IZL
UDI-Device Identifier04056869009131
UDI-Public04056869009131
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K111912
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10594738
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2023
Supplement Date Received by Manufacturer11/17/2023
Initial Report FDA Received Date09/19/2023
Supplement Report FDA Received Date11/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown